MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL BIVONA TUBES NEO/PED HYPERFLEX; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL BIVONA TUBES NEO/PED HYPERFLEX; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60HA35
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a smiths medical bivona hyperflex tracheostomy tube had a neck plate on upside down.As a result, the patient was not properly ventilated, and a new tracheostomy was inserted.
 
Additional Manufacturer Narrative
Device evaluation in progress.
 
Event or Problem Description
Information was received that a smiths medical bivona hyperflex tracheostomy tube had a neck plate on upside down.As a result, the patient was not properly ventilated, and a new tracheostomy was inserted.It was further reported that the user noticed unspecified problems with two additional bivona hyperflex tracheostomy tubes.These unspecified product issues were identified prior to patient use.
 
Additional Manufacturer Narrative
Returned device was received in good physical condition.During the evaluation of the device, it was found that the device could move freely and the locking mechanism worked just fine.There is speculation that the defect was correctly communicated or the correct device was returned.Additionally since the neck flange rotates around the shaft, repositioning the neck flange so the flanges are not upside down would have corrected the concern and typically not warranted a complaint.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.

Brand Name
SMITHS MEDICAL BIVONA TUBES NEO/PED HYPERFLEX
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis MN 55442
MDR Report Key9371228
Report Number3012307300-2019-06798
Device Sequence Number14169635
Product Code JOH
UDI-Device Identifier15021312013702
UDI-Public15021312013702
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number60HA35
Device Catalogue Number60HA35
Device Lot Number38001467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/22/2020
03/03/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date02/19/2020
05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;